SciELO - Scientific Electronic Library Online

 
vol.23 número6Oclusão Intestinal Após Sete Anos de Retenção de Cápsula Endoscópica índice de autoresíndice de assuntospesquisa de artigos
Home Pagelista alfabética de periódicos  

Serviços Personalizados

Journal

Artigo

Indicadores

Links relacionados

  • Não possue artigos similaresSimilares em SciELO

Compartilhar


GE-Portuguese Journal of Gastroenterology

versão impressa ISSN 2341-4545

GE Port J Gastroenterol vol.23 no.6 Lisboa dez. 2016

http://dx.doi.org/10.1016/j.jpge.2016.06.004 

LETTER TO THE EDITOR

 

Sprue-Like Enteropathy Associated with Olmesartan: An Unrecognized Emerging Drug-Induced Enteropathy?

Enteropatia Sprue-Like Associada com o Olmesartan: Uma Enteropatia Induzida por Fármaco Emergente e Sub-Diagnosticada?

 

Luís Carvalho Lourenço*, Joana Carvalho e Branco, Liliana Santos, Alexandra Martins, Jorge Reis

Gastroenterology Department, Hospital Prof. Doutor Fernando Fonseca, Amadora, Portugal

 

* Corresponding author.

 

We read with great interest the case reports by da Silva et al.1, Carneiro et al.2 and Eusébio et al.3 published in the late issue of GE Portuguese Journal of Gastroenterology.

We would like to emphasize the clinical relevance of this topic regarding its, until recently, unrecognized features and share our small case-series experience (Table 1).

 

 

Curiously, in both cases symptoms developed long (fourteen and ten months, respectively) after starting therapy. This has rarely been addressed and may difficult the diagnosis.

The primary care physicians were informed and advised to switch class of medication in these cases. There were no recurrences of symptoms during follow-up.

 

References

1. da Silva BM, Neves SJ, Martínez AG, de Jesus Geneux K, García JL, Antolín SM, et al. Enteropathy associated with olmesartan. GE Port J Gastroenterol. 2016;23:96-100.         [ Links ]

2. Carneiro L, Moreira A, Pereira A, Andrade A, Soares J, Silva A, et al. Olmesartan-induced sprue like enteropathy. GE Port J Gastroenterol. 2016;23:101-5.         [ Links ]

3. Eusébio M, Caldeira P, Gião A, Ramos A, Velasco F, Cadillá J, et al. Olmesartan-induced enteropathy – an unusual cause of villous atrophy. GE Port J Gastroenterol. 2016;23:91-5.

 

* Corresponding author.

E-mail address: luisclourenco@gmail.com (L. C. Lourenço).

 

Creative Commons License Todo o conteúdo deste periódico, exceto onde está identificado, está licenciado sob uma Licença Creative Commons